Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 24, 2009, 4:04 AM CDT for 21 counties in Nebraska; 4 counties in Kansas. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 4:04 AM CDT (09:04 UTC)
- In effect from
- Mar 24, 2009, 10:00 AM CDT
- Expired
- Mar 24, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 25 counties
Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 43 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 240904 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 404 AM CDT TUE MAR 24 2009 KSZ005-006-017-018-NEZ039>041-046>049-060>064-072>076-082>085- 241715- /O.NEW.KGID.WI.Y.0009.090324T1500Z-090325T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 404 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. WEST WINDS THIS MORNING WILL SHIFT NORTHWEST TODAY AND INCREASE TO 30 TO 40 MPH...AND GUST NEAR 45 MPH. THE WINDS WILL REMAIN STRONG INTO EARLY EVENING...THEN WILL SUBSIDE AFTER DARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS73 KGID 241656 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1156 AM CDT TUE MAR 24 2009 KSZ005-006-017-018-NEZ039>041-046>049-060>064-072>076-082>085- 250100- /O.CON.KGID.WI.Y.0009.000000T0000Z-090325T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 1156 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AS THEY INCREASE TO 30 TO 40 MPH...AND GUST NEAR 45 MPH. THE WINDS WILL REMAIN STRONG INTO EARLY EVENING...THEN WILL SUBSIDE AFTER DARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KGID 250058 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT TUE MAR 24 2009 KSZ005-006-017-018-NEZ039>041-046>049-060>064-072>076-082>085- 250200- /O.EXP.KGID.WI.Y.0009.000000T0000Z-090325T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 758 PM CDT TUE MAR 24 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... NORTHWEST WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WINDS ARE EXPECTED TO CONTINUE TO BLOW AT 15 TO 25 MPH THROUGH MIDNIGHT...THEN BECOME WESTERLY AT 10 TO 15 MPH. $$ KISNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:35 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 24, 2:35 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 235 AM CDT TUE MAR 24 2009 .AVIATION...06Z KGRI TAF. GUSTY NORTHWEST WINDS WILL SUBSIDE TEMPORARILY DURING THE EARLY MORNING...BUT WILL BECOME SIGNIFICANTLY STRONGER FROM MID-MORNING INTO THE EVENING ON TUESDAY. WIND SHOULD NOTICEABLY SUBSIDE TOWARD THE VERY END OF THE FORECAST ONCE AGAIN. VFR CONDITIONS ARE EXPECTED...HOWEVER CEILINGS ARE EXPECTED TO LOWER TO ALMOST MVFR CONDITIONS AND THERE IS A POSSIBILITY OF SPRINKLES OR FLURRIES...PERHAPS A STRAY SHOWER OR SNOW SHOWER. THE CHANCE OF PRECIPITATION IS LOW ENOUGH TO NOT INCLUDE IN THE FORECAST. && .PREV DISCUSSION... /ISSUED 910 PM CDT MON MAR 23 2009/ UPDATE...CLEANED UP GRIDS/FORECAST FOR THE EXPIRE OF THE WIND WARNING/ADVISORY. ALSO HAVE SOME LIGHT RAIN/SNOW MOVING INTO TO THE NORTHWESTERN AREAS AND HAVE INCREASED POPS THERE. AVIATION...00Z KGRI TAF...UPPER LOW CONTINUES TO SPIN TO THE NORTHEAST. THUNDERSTORMS MOVED QUICKLY OUT OF THE AREA AND NOW WRAP AROUND CLOUDS TO SPREAD INTO THE AREA. CIGS TO BE BETWEEN 3000 AND 4000 FEET AGL. THERE MAY BE SOME LIGHT RAIN/SNOW AFTER MIDNIGHT. THIS MAY REDUCE VISIBILITIES TO AROUND 4 MILES. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. A RETURN OF WINDY CONDITIONS LIKELY AFTER 24/14Z. PREV DISCUSSION... /ISSUED 321 PM CDT MON MAR 23 2009/ DISCUSSION...SEVERAL CONCERNS THIS PERIOD...THUNDERSTORMS THIS EVENING...RAIN AND SNOW LATE TONIGHT...WINDS TONIGHT AND TUESDAY AND RAIN AND SNOW THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS HAVE ALREADY DEVELOPED IN SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL CONTINUE TO MOVE TO THE EAST THROUGH THE FORECAST AREA THIS AFTERNOON AND INTO THIS EVENING. THE FIRST CONCERN WILL BE HOW MANY THUNDERSTORMS REMAIN IN THE FORECAST AREA DURING THE EVENING HOURS. BASED ON THE CURRENT MOVEMENT THE THUNDERSTORMS COULD BE MAINLY OUT OF THE FORECAST AREA BY EARLY THIS EVENING. WILL HAVE TO WAIT TO SEE HOW FAR THEY HAVE MOVED BY FORECAST TIME. ONCE THE THUNDERSTORMS MOVE OUT OF THE AREA EXPECT THAT THERE WILL NOT BE ANY MORE THUNDERSTORMS FOR THIS EVENING. THE SURFACE LOW PRESSURE SYSTEM IS CENTERED IN CENTRAL NEBRASKA THIS AFTERNOON AND IS EXPECTED TO MOVE TO THE NORTHEAST. A TIGHT PRESSURE GRADIENT HAS ALLOWED WINDS TO INCREASE WHICH SHOULD CONTINUE INTO THIS EVENING. WINDS WILL DIMINISH SOME LATER THIS EVENING...BUT BREEZY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE NIGHT. AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES TO THE NORTHEAST TONIGHT...WRAP AROUND PRECIPITATION IS EXPECTED TO SPREAD INTO THE NORTHWEST PART OF THE FORECAST AREA. THIS WILL BE ON THE COLD SIDE OF THE LOW AND COLDER AIR WILL BE SPREADING INTO THE AREA. THERE WILL BE SOME RAIN OR SNOW LATE TONIGHT. THE UPPER LEVEL LOW CONTINUES TO WRAP SOME PRECIPITATION AND COOLER AIR INTO THE NORTHWEST PART OF THE FORECAST AREA THERE WILL BE SOME RAIN AND SNOW. FURTHER NORTHWEST IN THE MORNING IT WILL BE MOSTLY SNOW BUT AS TEMPERATURES WARM A LITTLE DURING THE DAY THE RAIN IS MORE LIKELY. WINDY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY...BUT THIS TIME THE WINDS WILL BE FROM THE NORTHWEST. WIND SPEEDS LOOK LIKE THEY COULD BE APPROACHING WIND ADVISORY CRITERIA...BUT WILL HOLD OFF ON AN ADVISORY FOR NOW WITH ALL OF THE OTHER HEADLINES CURRENTLY IN EFFECT. BY TUESDAY NIGHT THE UPPER LEVEL LOW HAS MOVED FAR ENOUGH TO THE NORTHEAST THAT PRECIPITATION SHOULD BE DONE. MOISTURE LINGERS ACROSS THE AREA TUESDAY EVENING BUT THEN AS A SURFACE HIGH PRESSURE SYSTEM NOSES INTO THE AREA CLOUDS SHOULD DIMINISH. THE DRY WEATHER WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT WITH WARMER TEMPERATURES AS WINDS TURN TO THE SOUTH AND BRING WARM ADVECTION TO THE AREA. ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM STARTS TO AFFECT THE AREA ON THURSDAY. THE UPPER LEVEL LOW IS STILL TO THE WEST...BUT A WAVE MOVES INTO THE AREA AHEAD OF THE MAIN UPPER LEVEL LOW. AHEAD OF THE UPPER LEVEL WAVE...SOUTH/SOUTHEAST WINDS BRING A RETURN OF MOISTURE AND AS THE WAVE MOVES IN THERE IS A CHANCE FOR SOME RAIN ON THURSDAY. AS THE UPPER LEVEL LOW INTENSIFIES THURSDAY NIGHT AND FRIDAY COLDER AIR IS WRAPPED INTO THE SYSTEM ON THE WEST SIDE OF THE LOW. THERE IS A VERY TIGHT TEMPERATURE GRADIENT AT 850MB AS THE COLD AIR MOVES IN. THIS UPPER LEVEL LOW MOVES THROUGH OKLAHOMA AND KANSAS BEFORE MOVING INTO MISSOURI. MODELS HAVE BECOME MORE CONSISTENT WITH THE LOCATION AND TIMING OF THIS LOW. WILL HAVE TO WATCH AS THIS LOW MOVES THROUGH...THE CURRENT FORECAST TRACK WITH COLD AIR MOVING INTO THE AREA AND THE PRECIPITATION AMOUNTS COULD LEAD TO ACCUMULATING SNOW ACROSS THE FORECAST AREA. IN ADDITION...THE SURFACE GRADIENT WOULD INDICATE THAT WINDS WILL BE FAIRLY STRONG. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...HEINLEIN
Hazardous weather outlook, Mar 23, 8:53 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 853 PM CDT MON MAR 23 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 853 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 40 MPH. ACCUMULATING SNOWFALL IS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.